Alert archive / West Virginia / Flash Flood Warnings in 2010

Flash Flood Warning 36, NWS Charleston, WV

July 13, 20107 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 13, 2010, 11:29 AM EDT for 7 counties in West Virginia. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2010, 11:29 AM EDT (15:29 UTC)
Expired
Jul 13, 2010, 1:30 PM EDT
In force
2 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boone County, WV, Clay County, WV, Jackson County, WV, Kanawha County, WV, Lincoln County, WV, Putnam County, WV, Roane County, WV

The radar

The Charleston,WV radar (KRLX), 15 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 11:50 AM EDTFLASH FLOODCharleston, WVHIGH WATER ACROSS LEE STREET WEST IN CHARLESTON. HIGH WATER ACROSS NOYSE STREET ON THE 3300 BLOCK IN KANAWHA CITY.
Jul 13, 12:15 PM EDTFLASH FLOOD2 Sw Coal Fork, WVUS 60 RAMP AT MALDEN IS FLOODED.
Jul 13, 12:15 PM EDTFLASH FLOODCharleston, WVHIGH WATER ACROSS SPRING AND BULLITT STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WGUS51 KRLX 131529
FFWRLX
WVC005-015-035-039-043-079-087-131730-
/O.NEW.KRLX.FF.W.0036.100713T1529Z-100713T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1129 AM EDT TUE JUL 13 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BOONE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF MADISON...
  SOUTHWESTERN CLAY COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN JACKSON COUNTY IN WEST VIRGINIA...
  KANAWHA COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...NITRO...CHARLESTON...
  NORTHEASTERN LINCOLN COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN PUTNAM COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN ROANE COUNTY IN WEST VIRGINIA...

* UNTIL 130 PM EDT

* AT 1125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR CHARLESTON...MOVING
  NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SISSONVILLE...PINCH...ELKVIEW...GLEN AND CLENDENIN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3873 8159 3843 8107 3791 8162 3823 8210

$$

14
2 follow-up statements
852 
WGUS71 KRLX 131623
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1223 PM EDT TUE JUL 13 2010

WVC005-015-035-039-043-079-087-131730-
/O.CON.KRLX.FF.W.0036.000000T0000Z-100713T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANAWHA WV-PUTNAM WV-ROANE WV-JACKSON WV-CLAY WV-LINCOLN WV-BOONE WV-
1223 PM EDT TUE JUL 13 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR
BOONE...NORTHEASTERN LINCOLN...SOUTHWESTERN CLAY...SOUTHEASTERN
JACKSON...SOUTHWESTERN ROANE...SOUTHEASTERN PUTNAM AND KANAWHA
COUNTIES IN WEST VIRGINIA...

AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN.  THIS STORM WAS
LOCATED 15 MILES NORTHEAST OF CLENDENIN...OR 12 MILES SOUTHEAST OF
SPENCER...MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3873 8159 3843 8107 3791 8162 3823 8210

$$

14
342 
WGUS71 KRLX 131723
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
123 PM EDT TUE JUL 13 2010

WVC005-015-035-039-043-079-087-131731-
/O.EXP.KRLX.FF.W.0036.000000T0000Z-100713T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANAWHA WV-PUTNAM WV-ROANE WV-JACKSON WV-CLAY WV-LINCOLN WV-BOONE WV-
123 PM EDT TUE JUL 13 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 PM EDT FOR BOONE...
NORTHEASTERN LINCOLN...SOUTHWESTERN CLAY...SOUTHEASTERN JACKSON...
SOUTHWESTERN ROANE...SOUTHEASTERN PUTNAM AND KANAWHA COUNTIES IN WEST
VIRGINIA....

ALTHOUGH THE BULK OF HEAVY PRECIPITATION HAS ENDED FOR 
NOW...ADDITIONAL SHOWERS ACROSS THE REGION COULD CONTINUE TO PRODUCE 
MINOR WATER PROBLEMS. 

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

LAT...LON 3873 8159 3843 8107 3791 8162 3823 8210

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 10:37 AM EDT, 52 minutes earlier.

Area forecast discussion, Jul 13, 10:37 AM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1037 AM EDT TUE JUL 13 2010

.SYNOPSIS...
KEEPING WARM AND HUMID AIR IN PLACE...EXPECTING SEVERAL ROUNDS OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PLAGUE THE CWA THROUGH AT
LEAST WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
ACCELERATED PROGRESSION OF POPS THROUGH THE REST OF TODAY...AS THE
BAND OF SHOWERS AND THUNDERSTORMS IN SOUTHERN WV CONTINUES TO
PROPAGATE NORTHEASTWARD. ALSO DECIDED TO INCREASE POPS ALONG THE
FRONT LINE OF SHOWERS AND THUNDERSTORMS. TWEAKED MAX TEMPS DOWN A
FEW DEGREES DUE TO THE WIDESPREAD CLOUD COVER...HOWEVER LEFT
TEMPERATURES ALONE IN THE EASTERN PART OF THE CWA WHERE THEY HAVE
HAD SUNSHINE THIS MORNING.

ATTM NOT ANTICIPATING ANY LARGE SCALE WATER PROBLEMS. HOWEVER THE
SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS THAT MAY
RESULT IN LOCALIZED URBAN FLOODING...AND RISES IN SMALL CREEKS AND
STREAMS.

PREVIOUS DISCUSSION BELOW...
EXPECT THE TYPICAL LATE AFTERNOON AND EVENING FLAREUP OF WIDELY
SCATTERED CONVECTION IN THE WEST...BUT MOSTLY CONCENTRATED OVER
SOUTHEAST OHIO...WILL DISSIPATE BY AROUND MIDNIGHT. ORGANIZED
CONVECTION WILL WAIT TIL LATE TONIGHT OR TUESDAY MORNING WITH
APPROACH OF NEXT UPPER DISTURBANCE.

PREVIOUS DISCUSSION...
UPPER LEVEL DISTURBANCE AND ASSOCIATED PRECIPITATION HAVE MOVED EAST
OF THE CWA THIS AFTERNOON. HOWEVER...RADAR IS INDICATING
THUNDERSTORMS TRYING TO POP UP THIS AFTERNOON FROM DIURNAL HEATING
IN THE WARM HUMID AIR MASS. AT THIS POINT...STILL NOT EXPECTING ANY
WIDESPREAD SEVERE TO DEVELOP...ALTHOUGH ANY STORMS THAT DO DEVELOP
WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND BRIEF HEAVY DOWNPOURS.
EXPECTING BULK OF SHOWER/THUNDERSTORM ACTIVITY TO DIE OFF AFTER
SUNSET...WITH A WARM...MUGGY NIGHT ON TAP ACROSS THE REGION. SHOWERS
AND THUNDERSTORMS WILL RAMP BACK UP AGAIN TOMORROW MORNING AS YET
ANOTHER SHORTWAVE MOVES INTO THE REGION. AT THIS POINT...NOT REALLY
EXPECTING MUCH SEVERE TUESDAY EITHER AS WIDESPREAD CLOUD COVER...AND
HIGH PW VALUES OF CLOSE TO 2 INCHES...SHOULD LIMIT ANY POTENTIAL. IN
ADDITION...SPC HAS THE REGION IN GENERAL THUNDER FOR TOMORROW.

PRECIPITATION WILL GRADUALLY DECREASE IN COVERAGE TOMORROW NIGHT
FROM NORTH/WEST TO SOUTH/EAST AS UPPER TROUGH FINALLY STARTS TO
SWING THROUGH THE REGION. NAM STILL APPEARS TO BE A BIT SLOWER THAN
THE GFS WITH PUSHING THIS TROUGH EAST OF THE REGION...AND HAVE
CONTINUED TREND OF PREVIOUS FORECAST WITH QUICKER CLEARING.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
KEPT PREVIOUS FORECAST ON TRACK WITH EXITING UPPER TROF TUES NIGHT.
12Z NAM STILL SEEMS SLUGGISH IN PULLING THE TROF THROUGH THE
APPALACHIANS...SIDING WITH MORE PROGRESSIVE GFS/ECMWF THROUGH SHORT
TERM. WITH BERMUDA HIGH STRENGTHENING TO THE EAST...LOW LEVEL
MOISTURE WILL HAVE A DIFFICULT TIME LEAVING THE REGION. WITH PW
VALUES MAXING OUT AROUND 1.8 INCHES WEDS AFTERNOON AND A WEAK
THETA-E RIDGE PROGRESSING NW TO SE...KEPT SLIGHT AND SOME CHANCE
POPS IN FOR THE POSSIBILITY OF AN AFTERNOON THUNDERSTORM.

THURSDAY PROVIDES SOMEWHAT OF A RESPITE AFTER THE RECENT UNSETTLED
WEATHER...WITH A 500MB HIGH NUDGING IN FROM THE SW. THIS UPPER HIGH
WILL LARGELY SUPPRESS ANY CONVECTIVE DEVELOPMENT THOUGH THE DAY
THURS. HOWEVER...WITH DIFFERENTIAL HEATING IN THE HIGH ELEVATIONS
AND SOME RESIDUAL MOISTURE IN THE EAST...HAVE SLIGHT CHANCE POPS IN
MNT COUNTIES TO ACCOUNT FOR ISOLATED THUNDERSTORM POTENTIAL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
WEAK RIDGE THURS EVENING WILL GIVE WAY TO ANOTHER FRONTAL BOUNDARY
SAGGING DOWN FROM THE NORTH. FROM FRI TO SAT THE BOUNDARY IS SLOW TO
PROGRESS THROUGH CWA WITH WEAK POST FRONTAL FLOW IN THE LOW LEVELS.
06Z GFS/00Z ECMWF SHOWING CONSIDERABLY BETTER AGREEMENT ON TIMING
AND STRUCTURE OF THE SAGGING BOUNDARY THAN PREVIOUS RUNS.
DIFFERENCES BECOME MORE APPARENT LATER IN THE PERIOD HOWEVER...AS
GFS IS A BIT MORE PROGRESSIVE WITH PUSHING THE BOUNDARY THROUGH
SUNDAY MORNING. WITH VERY LITTLE FLOW PERPENDICULAR TO THE
BOUNDARY...WENT WITH SLOWER ECMWF WITH TIMING THE FRONT EXITING THE
CWA. THROWING OUT GFS PAST SUNDAY AS IT DEVELOPS A STRONG SHORTWAVE
ON THE HEELS OF THE EXITING UPPER TROF. STUCK WITH 00Z ECMWF THROUGH
REMAINDER OF THE EXTENDED WITH DRYING SUN NIGHT INTO MON BEFORE YET
ANOTHER UPPER TROF APPROACHES FOR TUES.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
06Z TUESDAY THRU 06Z WEDNESDAY...
A COUPLE ROUNDS OF SHOWERS AND STORMS ARE EXPECTED TODAY.  THE FIRST
WILL ARRIVE IN THE TUG BASIN BY 14Z AND SPREAD NORTHEAST FROM
THERE.  MVFR CIG/VIS IN MODERATE TO HEAVY SHOWERS WITH BRIEF IFR
CONDITIONS IN THUNDERSTORMS.  EXPECT THESE TO ARRIVE IN HTS AROUND
14Z...CRW BY 15Z...AND BKW BY 16Z.  THEREAFTER...ACTIVITY WILL START
TO BLOOM AREAWIDE AS SHORTWAVE TROUGH APPROACHES.  AGAIN...MVFR TO
SPOTTY IFR CONDITIONS IN SHOWERS/STORMS.  COVERAGE STARTS TO WANE
LATER TODAY AS SHORTWAVE EXITS.  THINK CLOUDS WILL LINGER THROUGH
MOST OF THE NIGHT...LIMITING MOST FOG TO MVFR EXCEPT POSSIBLE IFR IN
THE FAVORED AREAS.  IF WE CLEAR A BIT MORE...DENSER FOG IS POSSIBLE.

AFTER 12Z WEDNESDAY...
NO WIDESPREAD AREAS OF IFR EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JEE/KTB
NEAR TERM...JEE/CL
SHORT TERM...KTB
LONG TERM...TAX
AVIATION...CL
Hazardous weather outlook, Jul 13, 4:28 AM EDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
428 AM EDT TUE JUL 13 2010

VAZ003-004-WVZ033>036-140830-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
428 AM EDT TUE JUL 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DOWNPOURS
TODAY.  IF ANY ONE LOCATION RECEIVES MULTIPLE SHOTS OF HEAVY
RAINFALL...STATEMENTS OR EVEN FLASH FLOOD WARNINGS MAY BE
NECESSARY.  HOWEVER...WIDESPREAD WATER ISSUES ARE NOT EXPECTED.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING.  DAMAGING WIND GUSTS ARE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-
037>040-046-047-140830-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
428 AM EDT TUE JUL 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DOWNPOURS
TODAY.  IF ANY ONE LOCATION RECEIVES MULTIPLE SHOTS OF HEAVY
RAINFALL...STATEMENTS OR EVEN FLASH FLOOD WARNINGS MAY BE
NECESSARY.  HOWEVER...WIDESPREAD WATER ISSUES ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 13, 8:38 AM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
838 AM EDT TUE JUL 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     FLASH FLOOD      NEWPORT                 39.40N 81.24W
07/13/2010                   WASHINGTON         OH   LAW ENFORCEMENT

            RAPID RISE IN WATER ALONG LONG RUN ROAD. WATER SURROUNDED
            HOUSE

0116 AM     FLASH FLOOD      NEWPORT                 39.40N 81.24W
07/13/2010                   WASHINGTON         OH   LAW ENFORCEMENT

            WATER RISING QUICKLY ALONG NEWELLS RUN ROAD. WATER
            SURROUNDED HOME. FIRE DEPT CALLED FOR EVACUATION.

0200 AM     FLASH FLOOD      ST. MARYS               39.40N 81.20W
07/13/2010                   PLEASANTS          WV   COUNTY OFFICIAL

            FLOODING ON STREETS IN TOWN

0200 AM     FLASH FLOOD      3 E MARIETTA            39.42N 81.39W
07/13/2010                   WASHINGTON         OH   DEPT OF HIGHWAYS

            DEBRIS WASHED ONTO ROADWAY ON ROUTE 7 AT COUNTY ROAD 46.
            DEBRIS ALSO REPORTED ON COUNTY ROADS 20 AND 22.

0201 AM     FLASH FLOOD      10 NE MARIETTA          39.52N 81.31W
07/13/2010                   WASHINGTON         OH   LAW ENFORCEMENT

            WATER RISING RAPIDLY ON BEAR RUN ROAD IN LAWRENCE
            TOWNSHIP. WATER SURROUNDED HOUSE. DEBRIS ON ROAD AND IN
            LOW LYING AREAS

0201 AM     FLASH FLOOD      10 NE MARIETTA          39.52N 81.31W
07/13/2010                   WASHINGTON         OH   LAW ENFORCEMENT

            WATER RISING QUICKLY ALONG BEAR RUN ROAD IN LAWRENCE
            TOWNSHIP. DEBRIS WASHED ONTO ROAD WAY. WATER SURROUNDING
            A HOUSE.

&&

SLEWIS
Local storm report, Jul 13, 8:39 AM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
839 AM EDT TUE JUL 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 AM     HEAVY RAIN       NEWPORT                 39.40N 81.24W
07/13/2010  M4.50 INCH       WASHINGTON         OH   CO-OP OBSERVER

            CO-OP OBSERVER IN NEWPORT REPORTED 4.5 INCHES OF RAIN.

&&

SLEWIS
Special weather statement, Jul 13, 10:10 AM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1010 AM EDT TUE JUL 13 2010

OHZ083-131445-
JACKSON OH-
1010 AM EDT TUE JUL 13 2010

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JACKSON COUNTY...

AT 1007 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER JACKSON...
MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR JACKSON AROUND 1020 AM...COALTON AROUND 1040
AM AND WELLSTON AROUND 1045 AM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3913 8243 3900 8244 3894 8245 3896 8280
      3914 8277

14
Special weather statement, Jul 13, 11:23 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1123 AM EDT TUE JUL 13 2010

WVZ013-015-026-131615-
BOONE WV-KANAWHA WV-LINCOLN WV-
1123 AM EDT TUE JUL 13 2010

...A STRONG THUNDERSTORM WILL AFFECT KANAWHA...NORTH CENTRAL BOONE
AND NORTHEASTERN LINCOLN COUNTIES...

AT 1120 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHARLESTON...
MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL BE NEAR ELKVIEW AROUND 1135 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES

...I-64 BETWEEN MILE MARKERS 47 AND 57 IN WEST VIRGINIA...I-77
BETWEEN MILE MARKERS 96 AND 117 IN WEST VIRGINIA...I-79 BETWEEN MILE
MARKERS 1 AND 15...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 90
AND 95.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3845 8178 3847 8173 3850 8173 3857 8165
      3856 8162 3859 8155 3846 8134 3809 8173
      3824 8200

14

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:24 AM EDTFlash Flood WarningRLXPleasants, Tyler111 min
Jul 13, 11:23 AM EDTSpecial Weather StatementRLXKanawha52 min
Jul 13, 1:37 PM EDTSpecial Weather StatementRLXPleasants, Tyler, Wood53 min
Jul 13, 2:04 PM EDTFlash Flood WarningRLXPleasants, Ritchie, Tyler, Wood3 hr
Jul 13, 2:42 PM EDTSpecial Weather StatementRLXBarbour, Lewis, Taylor, Upshur33 min

Nearby

Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.